MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Catalog Number 998406
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that when pressure was applied during dilation, there was a strange sensation, so they removed the device and checked it, and found that sterile water had leaked from the balloon dilation catheter shaft.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Confirmed supplier related due to a thin spot within the wall thickness of the outer shaft.The sample was evaluated in the engineering lab.Visual inspection was completed of the device upon receipt, and in initial review of the balloon, the balloon hub, wire hub and the y-connector, there was no visible damage found during visual inspection.Upon further inspection, there was visual damage and breakage found on the outer shaft of the catheter.After a visual inspection was completed, a dimensional inspection was performed.The outer shaft of the catheter was inspected both above and below the burst in the shaft.At the distal end of the shaft, below the composite balloon, the outer shaft measured 0.0760¿, and the proximal end below the burst measured at 0.0755¿.The remaining outer shaft was further inspected at various lengths ¿ at the midpoint of the shaft and towards the proximal end of the shaft, the od measured at 0.0760¿.(the specified range is 0.078 ±.002).Even the low spec of 0.0755¿ would be rounded to 0.076¿ due to significant digits as detailed in cqp-001.Therefore, the outer shaft was confirmed to be conforming.The catheter was then dissected, cutting the outer shaft above and below the burst.The id of the outer shaft was confirmed with a 0.061¿ gage pin on both distal and proximal end of the burst.(nominal is 0.062¿).In addition, the wall thickness was measured in four quadrants both on the proximal and distal end of the burst.On the distal end of the burst (closest to the balloon assembly), the four quadrants measured 0.0105¿, 0.0085¿, 0.0095¿ and 0.0095¿.The minimum wall thickness is 0.006¿.Although the distal end of the shaft had two quadrants within the shaft, leaving a thinner section of the wall at 0.0085¿.The proximal end of the shaft was then measured for wall thickness and those measurements at 0.0085¿, 0.0095¿, 0.0088¿ and 0.0095¿.This inspection confirmed that the wall thickness of the shaft was within specification.The remaining portion of the product was re-evaluated due to the burst in the shaft and the wall thickness measured 0.0095¿, 0.0110¿, 0.0089¿ and 0.0095¿ confirming that the wall thickness was met.In addition, the wall thickness of the composite balloons was evaluated and, in both locations, measured, it measured at 0.0039¿ and 0.0065¿.The allowable wall thickness specification for composite balloons is 0.00395¿ ¿ 0.00650¿, therefore the wall thickness was confirmed to be conforming.A review of the complaint dmrs for the composite balloons and the outer shaft was completed.During review, the composite balloon lot 24064314 showed no scrap balloons for the double wall thickness and all inspections for double wall thickness were completed and within specification.It was also confirmed that dmr, all dimensions for the outer shaft were found to be within specification and there were no obvious failures or trends towards the upper or lower limits.In review of the complaint file, there was no documentation of the pressure at which the burst occurred in the field, and there was no further information provided.The labeling is found to be adequate.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Based on the results of the investigation, no additional actions can be taken at this time.Corrections: d, e, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
DILATION CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22088956
Report Number1018233-2025-03891
Device Sequence Number20848156
Product Code EZN
UDI-Device Identifier10801741052658
UDI-Public(01)10801741052658(11)240827(17)270105(10)BMJVFM17
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number998406
Device Lot NumberBMJVFM17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown